Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So i started taking roaccutane approximately 10-11 months ago. At first my acne got alot worse before eventually getting better about 3 months in. I started on 40mg a day, then after 6 months went to 40mg everyday throughout the week and 80mg each day on the weekends. After 9 months (at which point havent noticed any pimples come through for quite some time) the doctor put me up to 80mg everyday.  I am starting to think that maybe i am now waisting my time and money taking them  as i still cant even understand why he even told me to up my dosage when i havent got any spots coming through in months. He also told me that i would need to wean my way off of them, but i have seen forums where people have gone from 120mg a day to nothing. So i guess all i really want to know is how long were you on roaccutane for and did you have to wean off of them or did you just stop?

Share this post


Link to post
Share on other sites

I took acnotin (another brand of accutane) when I was 21. I was on 80mg for eight months since my acne was somewhat severe. I think the higher your total cumulative dose the less the chance of your acne reappearing. Maybe thats why your doctor wants you to keep taking it, so your acne doesnt come back. I am now 27 and havent had any problem with acne. If you see me today, you might think I never battled with acne.It totally transformed my life and made me more outgoing. I have been in about 5 relationships for the past six years whereas before accutane I hadnt being in a single relationship because I was too self-conscious.However, I must be honest with you and tell you it gave me some stomach issues for sometime. Some foods that I used to eat at first without any problems started upsetting my stomach. I went to get it checked and luckily it wasnt anything serious. The doctor said it might be IBS. With time however my stomach is back to normal. Would I take it again? Definitely. I think we live only once and this drug gave me a new confidence to live my life to the fullest. I am a guy by the way. 

Share this post


Link to post
Share on other sites
On 4/27/2016 at 11:03 AM, KikiJ said:

So i started taking roaccutane approximately 10-11 months ago. At first my acne got alot worse before eventually getting better about 3 months in. I started on 40mg a day, then after 6 months went to 40mg everyday throughout the week and 80mg each day on the weekends. After 9 months (at which point havent noticed any pimples come through for quite some time) the doctor put me up to 80mg everyday.  I am starting to think that maybe i am now waisting my time and money taking them  as i still cant even understand why he even told me to up my dosage when i havent got any spots coming through in months. He also told me that i would need to wean my way off of them, but i have seen forums where people have gone from 120mg a day to nothing. So i guess all i really want to know is how long were you on roaccutane for and did you have to wean off of them or did you just stop?

I suspect that weaning your way of roaccutane may not be a bad idea but your are right - it generally isn't a requirement.
As for upping your dose when you have no pimples is outrageous. The longer you are on roaccutane the more long term damage you
are potentially causing.  I have not seen anyone being kept on roaccutane as a preventetive  treatment. Once your skin is clear you should stop roaccutane. Many people have short courses because they responde well to treatment. 80mg is actually a very high dose especially if your weight
is under 80kg. I suggest you drop to 10/20 for a week and then stop or stop completely if you prefer. Please don't underestimate what a strong
drug roaccutane is.  I would also suggest that you never consider taking a second course - roaccutane can and will cause a lot of damage.
How old are you and are you male or female?
Good luck 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×